Alert archive / Alabama / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Jul 12, 2011, 7:34 PM CDT for Wilcox County, Alabama. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2011, 7:34 PM CDT (00:34 UTC)
- Expired
- Jul 12, 2011, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 140 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3227 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902
WGUS84 KMOB 130034
FLSMOB
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
734 PM CDT TUE JUL 12 2011
ALC131-130330-
/O.NEW.KMOB.FA.Y.0021.110713T0034Z-110713T0330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILCOX AL-
734 PM CDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR...
WESTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 1030 PM CDT
* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM MOVING WEST AT 5 MPH OVER THE
ADVISORY AREA. THIS THUNDERSTORM HAS PRODUCED UP TO THREE INCHES
OF RAIN DURING THE PAST HALF HOUR. AN ADDITIONAL INCH OF RAIN IS
POSSIBLE THROUGH 8 PM CDT. THIS WILL RESULT IN MINOR FLOODING OF
LOW LYING AREAS...ESPECIALLY ALONG THE BANKS OF GOOSE AND RED
CREEKS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3215 8749 3209 8746 3200 8749 3200 8752
3205 8757 3210 8760 3214 8757
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 12, 6:42 PM CDT, 52 minutes earlier.
Area forecast discussion, Jul 12, 6:42 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 642 PM CDT TUE JUL 12 2011 .AVIATION...(13.00 UTC CYCLE)...LATEST RADAR TREND SHOWS THAT PRIMARY THUNDERSTORM INITIATES HAVE ALL BUT DISSIPATED SINCE 4 PM...HOWEVER RECENT TREND INDICATE INITIATION OF NEW THUNDERSTORMS ALONG A WEAK LOW LEVEL CONVERGENT BOUNDARY JUST SOUTHEAST OF I-65 FROM NORTHWEST COVINGTON COUNTY ALABAMA SOUTHWESTWARD TO SOUTHERN BALDWIN COUNTY. SINCE 0-1 KM MLCAPES ARE STILL BETWEEN 2000-3000 J/KG WITHIN THIS REGION...TSRA WILL CONTINUE UNTIL ALL INSTABILITY IS RELIEVED THROUGH NEXT 13.02 UTC. THIS CONVECTION WILL NOT BE FORECAST TO AFFECT TAF SITES...AS NO ADDITIONAL BOUNDARIES ARE OBSERVED ON LATEST GOES HIGH RES VIS IMAGERY. SO...THIS TAF FORECAST PACKAGE IS ONE OF PERSISTENCE THROUGH NEXT 24 H WITH HEAVY INPUT FROM OBSERVATIONS PAST 24 H...GIVEN SYNOPTIC QUIESCENCE. SFC WINDS SHOULD GO CALM AROUND 03-04Z TIME FRAME. BY 13.14 UTC..BKN020-030 CONDITIONS ARE EXPECTED INVOF TAF SITES WITH LATE MORNING / EARLY AFTERNOON INITIATION ONCE AGAIN. DID ADD +RA SINCE PCPN EFFICIENCY WILL BE QUITE HIGH ONCE AGAIN TOMORROW. TSRA/SHRA SHOULD END FIRST IN KPNS BY EARLY AFTERNOON AND KMOB/KBFM LATER SINCE THEY WILL REMAIN NORTH OF A POORLY-DEFINED SEA- BREEZE ON WEDNESDAY AFTERNOON. /23 JMM && .PREV DISCUSSION... /ISSUED 334 PM CDT TUE JUL 12 2011/ SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)NOT A LOT OF DAY TO DAY CHANGE OVER THE NEXT FEW DAYS. WITH THE UPPER HIGH GENERALLY TO THE WEST...ALTHOUGH IT OCCASIONALLY SPLITS IN TO 2 CELLS WITH THE FORECAST AREA IN THE WEAKNESS BETWEEN. THIS WEAKNESS IS CONDUCIVE TO A BETTER CHANCE FOR POPS AND THAT WILL BE THE CASE THE NEXT FEW AFTERNOONS. THE CHALLENGE IN THE FORECAST IS THE HEAT INDEX. WE HAVE BEEN CLOSE TO ADVISORY LEVELS FOR SEVERAL DAYS AND TOMORROW LOOKS TO BE THE SAME. PROBLEM IS THE CONVECTION HAS BEEN STARTING JUST ABOUT THE TIME WE REACH ADVISORY GUIDELINES FOR A HEAT ADVISORY...DELAY THE CONVECTION A FEW HOURS AND WE WOULD LIKELY MAKE THE REQUIREMENT. FOR TOMORROW HAVE TOOK A FEW DEGREES OFF THE MAV HIGHS BUT STILL ABOVE THE WETTER AND COOLER METMOS. THIS PUTS HEAT INDICES 106 TO 107 ON WEDNESDAY. WILL LET LATER SHIFTS FINE TUNE AND DETERMINE NEED FOR ADVISORY. THURSDAY GUIDANCE TEMPERATURES ARE A BIT HIGHER BUT DEW POINTS A BIT LOWER...END RESULT WILL BE ABOUT THE SAME WITH THE HEAT INDEX. AS A SIDE NOTE...TODAY MAKES THE 47TH DAY IN A ROW THAT THE HIGH TEMPERATURE AT MOBILE REGIONAL AIRPORT WAS AT LEAST 90. THE PREVIOUS MARK WAS 35 DAYS IN A ROW THAT ENDED AUGUST 24TH 1999. CURRENT FORECAST LOOKS LIKE WE WILL ADD AT LEAST A FEW MORE DAYS TO THE STRING. /11 LONG TERM...(SATURDAY THROUGH TUESDAY)THE UPPER PATTERN ON SATURDAY IS SIMILAR WITH AN H5 HIGH ACROSS THE OZARKS AND ANOTHER WEAK H5 HIGH ACROSS SOUTH FLORIDA WITH THE FORECAST AREA IN THE WEAKNESS BETWEEN THE TWO. THE HIGH REMAINS IN THE SAME GENERAL AREA OF THE OZARKS THROUGH THE EXTENDED WITH VARYING DEGREES OF TROFINESS ACROSS THE SOUTHEAST STATES. THIS LEAVES THE FORECAST AREA IN A FAVORABLE LOCATION FOR A CONTINUATION OF SHOWERS AND THUNDERSTORMS...MOSTLY AFTERNOON OVER LAND AND OFFSHORE AT NIGHT. PRECIPITABLE WATER VALUES 2 TO 2.5 INCHES THROUGH THE PERIOD. GUIDANCE HIGH TEMPERATURES ARE SLIGHTLY ABOVE NORMAL AND LOOKS REASONABLE GIVEN THE PAST MONTH OR SO. /11 AVIATION...[18Z ISSUANCE]...MVFR CIGS PSBL IN/NEAR AFTN TSRA ALG W/ BRIEF STG WIND GUSTS. OTRW...CIGS ABV 5 KFT XPCTD. LGT SW AFTN FLOW BECOMES W/NW AT NIGHT. /10 MARINE...WEAK HIGH PRESSURE WILL CONTINUE TO NOSE WESTWARD ACROSS THE GULF. MEANWHILE...A SFC TROF OF LOW PRESSURE SINKING SOUTHWARD THRU THE SOUTHEAST...SAGS INTO THE GULF COAST JUST SHY OF THE COASTAL WATERS THE LATTER HALF OF THE WEEK. A LOW LEVEL TROF AXIS...A FEW THOUSAND FEET OFF THE SURFACE...LOOKS TO BE POSITIONED ACROSS THE COASTAL WATERS AND WILL MAKE FOR AN UNSETTLED WEATHER PATTERN MID/LATE WEEK. WINDS...WAVES AND SEAS WILL BE HIGHER NEAR SCATTERED/NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE MARINE STORMS COULD IN FACT PRODUCE BRIEF STRONG WIND GUSTS IN EXCESS OF 34 KNOTS AS WELL AS CONCENTRATED FREQUENT LIGHTNING. AWAY FROM STORMS...A PREVAILING LIGHT TO MODERATE WEST/SOUTHWEST FLOW WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK. A BIT OF A NORTHWEST COMPONENT TO THE WIND EXPECTED ON WED/THU MORNINGS. SEAS RANGE FROM 1 TO 3 FEET THRU THE PERIOD. /10 FIRE WEATHER...LITTLE CHANGE FORM PREVIOUS DAYS OVER THE NEXT FEW DAYS. LOW HUMIDITY NOT A PROBLEM. LIGHTNING IN AFTERNOON THUNDERSTORMS MAIN CONCERN ALONG WITH HEAT INDICES. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 95 76 95 76 / 50 50 60 50 PENSACOLA 93 78 94 79 / 50 50 60 50 DESTIN 91 79 92 81 / 50 50 60 50 EVERGREEN 98 74 97 74 / 40 30 50 30 WAYNESBORO 97 73 96 74 / 70 30 60 30 CAMDEN 98 74 97 74 / 30 20 50 20 CRESTVIEW 96 74 96 76 / 40 50 50 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 12, 4:00 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT TUE JUL 12 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-132100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 400 PM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS DECREASE IN COVERAGE OVER LAND TONIGHT. A LOW LEVEL TROUGH AXIS...A FEW THOUSAND FEET OFF THE SURFACE...LOOKS TO BE POSITIONED ACROSS THE COASTAL WATERS AND WILL MAKE FOR AN UNSETTLED WEATHER PATTERN ONCE AGAIN TONIGHT FOR THE COASTAL WATERS. SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST TO REDEVELOP THERE. WINDS...WAVES AND SEAS WILL BE HIGHER NEAR THUNDERSTORMS. SOME OF THE MARINE STORMS COULD IN FACT PRODUCE BRIEF STRONG WIND GUSTS IN EXCESS OF 34 KNOTS AS WELL AS CONCENTRATED FREQUENT LIGHTNING AND VISIBILITY REDUCING HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES WILL RANGE FROM 105 TO 108 DEGREES WEDNESDAY THROUGH THURSDAY. LIMIT OUTDOOR ACTIVITIES AND DRINK PLENTY OF WATER IF EXPOSED TO THE HEAT. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH DAY THROUGH THE FORECAST PERIOD. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. GUSTY WINDS UP TO AROUND 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN THREAT WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY.
In the hours before
Special weather statement, Jul 12, 4:41 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 441 PM CDT TUE JUL 12 2011 MSZ075-078-079-122215- GEORGE MS-STONE MS-PERRY MS- 441 PM CDT TUE JUL 12 2011 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE...STONE AND SOUTHERN PERRY COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 515 PM CDT... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JANICE TO BENNDALE TO LUCEDALE IN SOUTHEAST MISSISSIPPI. THE LINE OF STORMS WAS MOVING TO THE SOUTHWEST BETWEEN 5 AND 10 MPH. * THE THUNDERSTORMS COULD PRODUCE 45 TO 55 MPH WIND GUSTS AS THEY CONTINUE MOVING SOUTHWESTWARD INTO THE CENTRAL AND SOUTHERN PORTION OF BOTH STONE AND GEORGE COUNTIES. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. ONE OR TWO OF THE STORMS COULD REQUIRE A SEVERE THUNDERSTORM WARNING DURING THE NEXT HALF HOUR IF THEY FURTHER INTENSIFY. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THIS STORM APPROACHES. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:05 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 40 min |
Nearby
Areal Flood Advisories in Alabama, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.